Thanks Thanks:  0
Likes Likes:  0
Results 1 to 6 of 6

Thread: Aching Joints

  1. #1
    Join Date
    Mar 2004
    Posts
    656
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Aching Joints

    Hi
    I have a question -

    Currently I am taking:

    1) Mirtazapine
    2) Glucosamine Sulfate (suppliment for joints)
    3) Garlic supliments (immune system)
    4) cod liver oil

    In the last week or so I have been feeling a need to constantly 'crack' my joints (you know like when you stretch and push the joint a little further - making a crack? (hard to explain)) Its driving me crazy right now, because even after I 'crack' them I need to do it again!! Bah! I'm going to stop taking the Glucosamine Sulfate (even though that seems like backward thinking) but does anyone know if this could be a side effect of the Mirtazapine?

    Robin

  2. #2
    Join Date
    Mar 2004
    Location
    Ottawa, Canada
    Posts
    36,773
    Mentioned
    24 Post(s)
    Tagged
    0 Thread(s)

    Re: Aching Joints

    I'm not sure there's much evidence that glucosamine really helps.

    As for mirtazapine (Remeron), see http://www.rxlist.com/cgi/generic/mirtaz_ad.htm - it may be possible that this could be a side-effect, although not common. Might be worth discussing this with your doctor.

  3. #3
    Join Date
    May 2005
    Location
    London, UK.
    Posts
    1,485
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Aching Joints

    I got restless legs the first hour after taking mirtazapine, the first week I was on it. Not quite like how you describe though. is it painful?

  4. #4
    Join Date
    Mar 2004
    Posts
    656
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Aching Joints

    Thanks Dave

    I actually started taking the glusomine at the same time as my meds because my bf was taking it for his joints, we both have histories of arthritis in our family histories (me on my mums side) so was just taking it for a preventative messure. I'll stop taking it - mainly because ed mentioned something about his joints feeling 'clogged' a little while ago. It may be a similar thing, and I'll ask him more about it when he gets home.

    as far as the other side effects on the website...
    Oh boy the weight gain and appitite! sheesh, I have been ravenously hungry, and when I asked the doc about it, they said that it was definatly a side effect of the Remeron. I have definatly gained - but at least I'm not feeling to depressed about it!!

    Now that I remember, I'm off to do some excersizes. Thanks again for posting, I'll post if the aching goes away after I stop the supliments.

  5. #5
    Join Date
    Mar 2004
    Posts
    656
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Aching Joints

    Quote Originally Posted by braveheart
    I got restless legs the first hour after taking mirtazapine, the first week I was on it. Not quite like how you describe though. is it painful?
    No, not painful so much as very very agitating, because no matter how many times I do 'crack' the joints I feel the need to do it again right away.
    I have been on the meds and suppliments for about 4 weeks now, and this issue has only cropped up in the last week.

  6. #6
    Join Date
    Nov 2004
    Posts
    4,104
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Re: Aching Joints

    I'd read (albeit, some time ago) that glucosomine needs to be combined with chondroitin to actually be of any value. The evidence for its efficacy wasn't clear. I've heard some people swear by it, but I'd want to see a lot more research in that direction before I made the decision to take glucosomine, whether with or without chondroitin.

Bookmarks

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Disclaimer: PsychLinks is not responsible for the content of posts or comments by forum members.

Additional Forum Web Design by PsychLinks
© All rights reserved.